MAUDE Adverse Event Report: MEDICON E.G. YASARGIL CLIP; ANEURYSM CLIP

MEDICON E.G. YASARGIL CLIP; ANEURYSM CLIP
Catalog Number 586008
Medical Device Problem Codes Fracture (1260); Material Twisted/Bent (2981); Device Handling Problem (3265)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The clip brace was slightly bent and had broken near one end.Closing pressure and closing function were found to be within specifications.The bent brace and the traces of blood found on the clip indicate improper handling during the surgical procedure.Apparently force was applied to the clip by another object, first bending and finally breaking the brace.
 
Event or Problem Description
During a surgical procedure, undue force seems to have been applied to the clip with a foreign object, leading to breakage.The patient did not suffer any harm.No further information has been provided by the distributor, who first indicated that the malfunction occurred during use of the device, and then that it broke during cleaning and sterilization prior to first use.The second statement does not hold, since the returned device showed traces of blood.

Brand Name
YASARGIL CLIP
Common Device Name
ANEURYSM CLIP
Manufacturer (Section D)
MEDICON E.G.
gaensaecker 15
tuttlingen, 78532
GM  78532
MDR Report Key8058035
Report Number8010099-2018-00004
Device Sequence Number215672
Product Code HCH
UDI-Device Identifier04046826094171
UDI-Public4046826094171
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K010908
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number586008
Device Lot NumberO314650
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/15/2017
Initial Report FDA Received Date11/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1